Case 13-1978: Disseminated Intravascular Coagulation, Pleural Effusions and Ascites in a 53-Year-Old Woman
Presentation of Case First admission. A 53-year-old woman was admitted to the hospital because of disseminated intravascular coagulation. She was well until one month earlier, when she entered another hospital because of deep thrombophlebitis of the left leg. Anticoagulant treatment was given, but hematuria developed. After the therapy was discontinued signs of deep thrombophlebitis appeared in the right leg; heparin was administered, with improvement. After discontinuance of heparin the patient was found to have a prolonged partial thromboplastin time, diminished fibrinogen and an elevated titer of fibrin-split products. Heparin therapy was resumed, and she was transferred to this hospital. © 1978, Massachusetts Medical Society. All rights reserved.
Cabot, RC; Scully, RE; Galdabini, JJ; Mcneely, BU; Griffiths, CT; Robboy, SJ
Volume / Issue
Start / End Page
Electronic International Standard Serial Number (EISSN)
International Standard Serial Number (ISSN)
Digital Object Identifier (DOI)